Alert archive / Michigan / Wind Chill Advisories in 2008

Wind Chill Advisory 2, NWS Grand Rapids, MI

February 10, 200812 counties in Michigan

NWS Grand Rapids, MI issued this wind chill advisory at Feb 10, 2008, 3:33 PM EST for 12 counties in Michigan. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2008, 3:33 PM EST (20:33 UTC)
Expired
Feb 11, 2008, 12:51 AM EST
In force
9 hr
Issued by
NWS Grand Rapids, MI

Counties Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Mecosta County, MI, Montcalm County, MI, Osceola County, MI

The radar

The Grand Rapids radar (KGRR), 61 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRR 102033
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
333 PM EST SUN FEB 10 2008

..HAZARDOUS WINTER WEATHER TO CONTINUE INTO THE OVERNIGHT HOURS...

.THE CORE OF THE COLDEST AIR OF THE SEASON WILL BE OVER THE AREA THIS
EVENING. WIND CHILLS WILL REMAIN DANGEROUSLY LOW.  WIND AND SNOW
INTENSITY WILL DIMINISH TOWARD MIDNIGHT... UNTIL THEN WIND CHILLS
AND THE BLOWING AND DRIFTING SNOW WILL CONTINUE. THE WINTER
WEATHER ADVISORY WAS EXTENDED THROUGH 1 AM WHEN THESE CONDITIONS
SHOULD SUBSIDE. A WIND CHILL ADVISORY WAS ISSUED TO REPLACE THE WINTER
WEATHER ADVISORY OVER AREAS EAST OF GRAND RAPIDS AS THE SNOW
SHOWERS ARE DIMINISHING IN THIS AREA.

MIZ039-040-045-046-051-052-058-059-066-067-073-074-110445-
/O.CAN.KGRR.WW.Y.0006.000000T0000Z-080210T2100Z/
/O.NEW.KGRR.WC.Y.0002.080210T2033Z-080211T0600Z/
OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON-
EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS...
MOUNT PLEASANT...GREENVILLE...ALMA...IONIA...ST. JOHNS...
CHARLOTTE...LANSING...BATTLE CREEK...JACKSON
333 PM EST SUN FEB 10 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST MONDAY. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

THE GUSTY WINDS COMBINED WITH THE COLD TEMPERATURES WILL CONTINUE
TO PRODUCE WIND CHILLS 20 TO 30 BELOW INTO TONIGHT. THESE ARE
DANGEROUSLY COLD WIND CHILL VALUES. BE VERY CAREFUL IF YOU DO GO
OUTSIDE. FROSTBITE CAN OCCUR IN AS LITTLE AS 20 MINUTES AT 30
BELOW ZERO. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

MIZ037-038-043-044-050-056-057-064-065-071-072-110445-
/O.EXT.KGRR.WW.Y.0006.000000T0000Z-080211T0600Z/
MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON-OTTAWA-KENT-ALLEGAN-BARRY-
VAN BUREN-KALAMAZOO-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT...
MUSKEGON...JENISON...GRAND RAPIDS...HOLLAND...HASTINGS...
SOUTH HAVEN...KALAMAZOO
333 PM EST SUN FEB 10 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY...

THE WINTER WEATHER ADVISORY HAS BEEN EXTENDED UNTIL 1 AM TONIGHT. LAKE
EFFECT SNOW SHOWERS WILL CONTINUE TO COMBINE WITH NORTHWEST WINDS
OF 15 TO 25 MPH WITH GUSTS TO 35 MPH TO PRODUCE BLOWING AND
DRIFTING SNOW ACROSS THE AREA. NEAR BLIZZARD CONDITIONS WITH
VISIBILITIES NEAR ZERO WILL BE EXPERIENCED IN THE SNOW BANDS. NEW
SNOW ACCUMULATIONS OF 1 TO LOCALLY 3 INCHES ARE EXPECTED BY MID
EVENING. ROADS WILL REMAIN QUITE SLIPPERY ACROSS THE AREA...AND
DRIFTING SNOW CAN BE EXPECTED ON THE ROADS INTO TONIGHT. THERE
HAVE BEEN A NUMBER OF SLIDE OFFS ON AREA HIGHWAYS. IF YOU DO NOT
HAVE TO GO OUTSIDE...PLEASE DONT. THE WIND...SNOW AND BLOWING
SNOW WILL DIMINISH BY 1 AM.

THE GUSTY WINDS COMBINED WITH THE COLD TEMPERATURES WILL CONTINUE
TO PRODUCE WIND CHILLS 20 TO 30 BELOW INTO TONIGHT. THESE ARE
DANGEROUSLY COLD WIND CHILL VALUES. BE VERY CAREFUL IF YOU DO GO
OUTSIDE. FROSTBITE CAN OCCUR IN AS LITTLE AS 20 MINUTES AT 30
BELOW ZERO. 

A WINTER WEATHER ADVISORY MEANS THAT HAZARDOUS WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
PROLONGED EXPOSURE TO THE BITTER WIND CHILL READINGS WILL
INCREASE THE RISK OF FROSTBITE.


$$

WDM/JK
2 follow-up statements
000 
WWUS43 KGRR 110332
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1032 PM EST SUN FEB 10 2008


MIZ037-038-043-044-050-056-057-064-065-071-072-110600-
/O.CON.KGRR.WW.Y.0006.000000T0000Z-080211T0600Z/
MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON-OTTAWA-KENT-ALLEGAN-BARRY-
VAN BUREN-KALAMAZOO-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT...
MUSKEGON...JENISON...GRAND RAPIDS...HOLLAND...HASTINGS...
SOUTH HAVEN...KALAMAZOO
1032 PM EST SUN FEB 10 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
MONDAY...

WIND CHILLS OF AROUND 5 BELOW TO AS LOW AS 20 BELOW WILL CONTINUE
OVER THE NEXT FEW HOURS. A FEW SNOW SHOWERS WILL ALSO CONTINUE
WITH AN INCH OR LESS OF ADDITIONAL ACCUMULATION EXPECTED.

WINDS ARE DIMINISHING ACROSS THE AREA...ALLOWING WIND CHILLS TO
IMPROVE SLIGHTLY. WINDS WILL CONTINUE TO DIMINISH THROUGH THE
NIGHT AND WIND CHILLS WILL CONTINUE TO MODERATE.   

EVEN THOUGH SNOW HAS DIMINISHED SIGNIFICANTLY...AREAS ROADS WILL
REMAIN VERY SLIPPERY THROUGH THE MORNING COMMUTE ON MONDAY MORNING.

PROLONGED EXPOSURE TO THE BITTER WIND CHILL READINGS WILL
INCREASE THE RISK OF FROSTBITE. FROSTBITE CAN SET IN AS LITTLE AS
15 MINUTES WITH WIND CHILLS OF 20 BELOW ZERO.

$$

MIZ039-040-045-046-051-052-058-059-066-067-073-074-110600-
/O.CON.KGRR.WC.Y.0002.000000T0000Z-080211T0600Z/
OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON-
EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS...
MOUNT PLEASANT...GREENVILLE...ALMA...IONIA...ST. JOHNS...
CHARLOTTE...LANSING...BATTLE CREEK...JACKSON
1032 PM EST SUN FEB 10 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

WIND CHILLS OF AROUND 5 BELOW TO AS LOW AS 20 BELOW WILL CONTINUE
OVER THE NEXT FEW HOURS. 

WINDS ARE DIMINISHING ACROSS THE AREA...ALLOWING WIND CHILLS TO
IMPROVE SLIGHTLY. WINDS WILL CONTINUE TO DIMINISH THROUGH THE
NIGHT AND WIND CHILLS WILL CONTINUE TO MODERATE. 

PROLONGED EXPOSURE TO THE BITTER WIND CHILL READINGS WILL
INCREASE THE RISK OF FROSTBITE. FROSTBITE CAN SET IN AS LITTLE AS
15 MINUTES WITH WIND CHILLS OF 20 BELOW ZERO.

$$

NJJ
000 
WWUS43 KGRR 110551
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1251 AM EST MON FEB 11 2008


MIZ037-038-043-044-050-056-057-064-065-071-072-110700-
/O.CAN.KGRR.WW.Y.0006.000000T0000Z-080211T0600Z/
MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON-OTTAWA-KENT-ALLEGAN-BARRY-
VAN BUREN-KALAMAZOO-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT...
MUSKEGON...JENISON...GRAND RAPIDS...HOLLAND...HASTINGS...
SOUTH HAVEN...KALAMAZOO
1251 AM EST MON FEB 11 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

SNOW SHOWERS AND BLOWING AND DRIFTING SNOW HAVE DIMINISHED
SIGNIFICANTLY ACROSS THE AREA. WIND CHILLS HAVE ALSO MODERATED.
THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

$$

MIZ039-040-045-046-051-052-058-059-066-067-073-074-110700-
/O.CAN.KGRR.WC.Y.0002.000000T0000Z-080211T0600Z/
OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT-IONIA-CLINTON-
EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS...
MOUNT PLEASANT...GREENVILLE...ALMA...IONIA...ST. JOHNS...
CHARLOTTE...LANSING...BATTLE CREEK...JACKSON
1251 AM EST MON FEB 11 2008

...WIND CHILL ADVISORY IS CANCELLED...

WIND CHILLS HAVE MODERATED ACROSS THE AREA...AND WINDS HAVE
DIMINISHED BELOW 10 MPH. THEREFORE...THE WIND CHILL ADVISORY HAS
BEEN CANCELLED.

$$

NJJ

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 12:35 PM EST, 2 hours 58 minutes earlier.

Area forecast discussion, Feb 10, 12:35 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1235 PM EST SUN FEB 10 2008

LATEST UPDATE...AVIATION...

.SYNOPSIS...(356 AM EST SUN FEB 10 2008)
ARCTIC AIR WILL REMAIN IN PLACE ACROSS THE GREAT LAKES THROUGH THE
DAY TODAY. LAKE EFFECT SNOW SHOWERS CAN BE EXPECTED ACROSS THE AREA
THROUGH THE DAY TODAY BEFORE DIMINISHING OVERNIGHT TONIGHT. THE SNOW
SHOWERS WILL COMBINE WITH GUSTY NORTHWEST WINDS TO PRODUCE BLOWING
AND DRIFTING SNOW...AND WILL REDUCE VISIBILITIES DOWN TO NEAR ZERO
AT TIMES. WIND CHILLS ARE EXPECTED TO FALL DOWN TO BETWEEN 10 AND 20
BELOW ZERO TODAY. THE ARCTIC AIR WILL BEGIN TO MODIFY TONIGHT...AND
WINDS WILL DIMINISH. THIS WILL ALLOW THE HAZARDOUS CONDITIONS
EXPECTED TODAY TO IMPROVE. ANOTHER SYSTEM WILL PASS SOUTH OF LOWER
MICHIGAN MONDAY NIGHT AND TUESDAY. THIS IS EXPECTED TO BRING
ACCUMULATING SNOWS TO THE AREA ONCE AGAIN.

&&

.SHORT TERM...(1210 PM EST SUN FEB 10 2008)
(THIS AFTERNOON THROUGH TUESDAY)
I EXTENDED THE WINTER WEATHER ADVISORY HEADLINES UNTIL 10 PM FROM
US-131 TO THE LAKE SHORE. MORE THAN LIKELY I WILL ISSUE A WIND CHILL
ADVISORY FOR THE EASTERN COUNTIES UNTIL MIDNIGHT. THE COLD AIR HAS
BEEN EVEN MORE IMPRESSIVE THAN FIRST THOUGHT. SURFACE TEMPERATURES
ARE NEAR TO BELOW ZERO ACROSS OUR CWA AT NOON. WIND CHILLS ARE IN
THE -20 TO -30 DEGREE RANGE. THE UPPER LEVEL JET DOES NOT GET EAST
OF THE GRR CWA UNTIL AROUND 06Z. THUS THE STRONG WINDS AND LAKE
EFFECT SNOWS WILL CONTINUE UNTIL WELL AFTER DARK THIS EVENING.

WE CONTINUE TO BE ON THE FENCE ABOUT A BLIZZARD WARNING FOR THE
WESTERN TWO ROWS OF COUNTIES AS WINDS AREA GUSTING FREQUENTLY ABOVE
35 MPH IN THOSE AREAS.  THE QUESTION IS VISIBILITIES FREQUENTLY
BELOW 1/4 MILE. MOST AREAS ARE SEEING THE 1/4 MILE VIS... THE BELOW
1/4 MILE IS NOT HAPPENING ALL THAT FREQUENTLY ON THE OBS.

I INCREASED SNOWFALL AMOUNTS BASED ON THE PERSISTENCE OF THE SNOW
BANDS AND THERE INTENSITY ON RADAR... PLUS THE INCREASE IN THE
SNOWFALL ACCUMULATION ON THE 88D SNOW ACCUMULATION MAP...WHICH DID
REALLY WELL ON LAST NIGHTS EVENT. THAT MAP SHOWS 2 TO 3 INCHES HAS
FALLEN WEST OF US-131 AND SOUTH OF MKG SINCE AROUND 8 AM THIS
MORNING. BESIDE ALL OF THAT THE INVERSION HEIGHTS DO NOT COME DOWN
UNTIL AFTER 03Z AND WINDS REMAIN FROM THE SAME DIRECTION THROUGH
MOST OF THAT TIME.

PREVIOUS DISCUSSION...THE NEXT SYSTEM THEN IN LINE TO AFFECT LOWER
MICHIGAN WILL BE SHORT WAVE ENERGY THAT WILL BE MOVING ONSHORE OVER
BRITISH COLUMBIA DURING THE DAY TODAY. THIS ENERGY WILL DIVE SOUTH
OVER THE CENTRAL PLAINS AND THEN MOVE EAST ALONG THE OHIO RIVER. THE
MAJORITY OF PCPN WITH THIS AND THE ASSOCIATED SFC LOW WILL REMAIN
WELL SOUTH OF THE CWFA. HOWEVER WE WILL SEE A STEADY YET WEAK STREAM
OF MID LEVEL ISENTROPIC ASCENT MOVE ACROSS THE CWFA MON EVENING
THROUGH MOST OF THE DAY ON TUE. MID LEVEL MIXING RATIOS ARE EXPECTED
TO BE BETWEEN 1 AND 2 G/KG THROUGH THE PERIOD WITH NO REAL STRONG
FORCING ASIDE OF THE ISENTROPIC ASCENT TO ACCOMPANY THIS. OVER AN 18
HOUR PERIOD...THE IMR METHOD WOULD SUPPORT MAX ACCUMS OF UP TO 6
INCHES. STILL A BIT OF TIME TO MONITOR THIS...FOR NOW THOUGH IT DOES
NOT LOOK TO BE A HEADLINE EVENT FOR THE CWFA.

&&

.LONG TERM...(356 AM EST SUN FEB 10 2008)
(TUESDAY NIGHT THROUGH SATURDAY)
THE NEXT IN THE SEEMINGLY ENDLESS PARADE OF WAVES IS PROGGED TO
IMPACT THE REGION IN THE THURSDAY/FRIDAY TIME FRAME. DEGREE OF SRN
STREAM INTERACTION AND HOW MUCH MOISTURE WILL BE INVOLVED IS UNCLEAR
ATTM. ALSO MODELS ARE CURRENTLY SHOWING ONLY AN INVERTED TROUGH
FEATURE AT THE SURFACE... BUT CANT RULE OUT THE DEVELOPMENT OF A
DECENT SURFACE CYCLONE. ANOTHER INTRUSION OF ARCTIC AIR COULD FOLLOW
BEHIND THIS SYSTEM LATE NEXT WEEK... BUT AGAIN THE SPECIFICS ARE
RATHER MUDDY ATTM. THE FCST CURRENTLY HIGHLIGHTS THE CHANCE OF SNOW
ON THURSDAY/FRIDAY... SO NO MAJOR CHANGES NEEDED. DEBATED ADDED A
POTENTIAL MIX OF P-TYPES IN THE SOUTH ON THURSDAY... BUT KEPT THINGS
ALL SNOW FOR NOW.

&&

.AVIATION...(1235 PM EST SUN FEB 10 2008)
FREQUENT REDUCTIONS IN VISIBILITIES TO IFR/LIFR CATEGORY EXPECTED
THROUGH THIS AFTERNOON DUE TO BLOWING SNOW AND SCATTERED SNOW
SHOWERS... PARTICULARLY AT MKG/GRR/AZO/BTL.  SLOW IMPROVEMENT CAN BE
EXPECTED BETWEEN 22Z AND 04Z AS WE GRADUALLY LOSE THE DEEPER
MOISTURE. SFC WIND GUSTS TO 25-35 KNOTS WILL BEGIN TO DIMINISH AFTER
22Z. AFTER 12-14Z MONDAY MORNING SHOULD FEATURE A MIX OF MVFR AND
VFR CEILINGS WITH SOME SPOTTY MVFR VSBYS IN SNOW SHOWERS NEAR THE
LAKE SHORE.

&&

.MARINE...(356 AM EST SUN FEB 10 2008)
GLERL OBSERVATIONS AT MUSKEGON AND SOUTH HAVEN HAVE SEEN PEAK WIND
GUSTS AS HIGH AS AROUND 45 KNOTS FROM THE NORTHWEST. THESE WIND
GUSTS WILL BE PEAKING OVER THE NEXT FEW HOURS JUST SHY OF STORM
CRITERIA. WINDS WILL THEN GENERALLY DIMINISH TO JUST BELOW GALE
CRITERIA BY THE END OF THE TODAY PERIOD AS HIGH PRESSURE GRADUALLY
BUILDS IN. ONCE WINDS DIMINISH BELOW 20 KNOTS OVERNIGHT TONIGHT...
WINDS SHOULD REMAIN AT OR BELOW 20 KNOTS THROUGH TUESDAY.

&&

.HYDROLOGY...(356 AM EST SUN FEB 10 2008)
LITTLE CHANGE TO THE FLOOD WARNING FOR THE GRAND RIVER AT COMSTOCK
PARK. WE EXPECT THE ICE JAM TO REMAIN IN PLACE DUE TO FREEZING
TEMPERATURES INTO THE MIDDLE OF NEXT WEEK. ICE JAMS MAY INCREASE
LATER IN THE WEEKEND INTO EARLY NEXT WEEK AS THE ARCTIC AIR HAS A
CHANCE TO HAVE INCREASED IMPACTS ON AREA RIVERS. PLEASE REFER TO
FLSGRR FOR MORE DETAILS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 10 PM FOR THE WESTERN CWA.
     WINTER WEATHER ADVISORY UNTIL 4 PM FOR THE EASTERN CWA.
    .
LM...GALE WARNING IN EFFECT UNTIL LATE SUNDAY AFTERNOON.
     HEAVY FREEZING SPRAY WARNING IS IN EFFECT FOR THE NEARSHORE
      WATERS OF LAKE MICHIGAN UNTIL SUNDAY EVENING.

&&

SYNOPSIS:   NJJ
SHORT TERM: WDM
LONG TERM:  MEADE
AVIATION:   JK
MARINE:     NJJ
HYDROLOGY:  NJJ
Hazardous weather outlook, Feb 10, 5:15 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
515 AM EST SUN FEB 10 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-110945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
515 AM EST SUN FEB 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS AND BLOWING SNOW WILL RESULT IN OCCASIONAL WHITEOUT
CONDITIONS AND SLIPPERY ROADS TODAY WHICH WILL MAKE TRAVEL VERY
HAZARDOUS. NORTHWEST WINDS WILL GUST UP TO 50 MPH AND WIND CHILL
INDICES WILL BE AS LOW AS 20 BELOW. CONDITIONS ARE EXPECTED TO
GRADUALLY IMPROVE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIDESPREAD ACCUMULATING SNOW IS LIKELY MONDAY NIGHT AND TUESDAY.
CURRENT INDICATIONS ARE THAT 3 TO 6 INCHES MAY FALL DURING
THIS TIME. ANOTHER SYSTEM IS EXPECTED TO IMPACT THE REGION ON
THURSDAY AND FRIDAY. ITS TOO EARLY TO SAY HOW MUCH IF ANY
ACCUMULATION WILL OCCUR FROM THE LATE WEEK SYSTEM.

.SPOTTER INFORMATION STATEMENT...

AN EFFICIENT WAY TO RELAY YOUR SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE IS THROUGH OUR WEATHER SPOTTER REPORT FORM AT
WWW.WEATHER.GOV/GRR/SPOTTER.

LMZ844>849-110945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
515 AM EST SUN FEB 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE NORTHWEST WINDS WILL CREATE WAVES OF UP TO 18 FEET TODAY
AND HEAVY FREEZING SPRAY. SNOW SQUALLS WILL OCCASIONALLY REDUCE
VISIBILITIES TO NEAR ZERO. WINDS AND WAVES WILL GRADUALLY DIMINISH
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIDESPREAD SNOW IS LIKELY MONDAY NIGHT AND TUESDAY. ANOTHER SYSTEM
IS EXPECTED TO IMPACT THE REGION ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE

In the hours before

Local storm report, Feb 10, 11:23 AM EST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1123 AM EST SUN FEB 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     NON-TSTM WND GST 1 SW SOUTH HAVEN        42.39N 86.29W
02/10/2008  M45.00 MPH       VAN BUREN          MI   OTHER FEDERAL

&&

JK
Local storm report, Feb 10, 12:18 PM EST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1218 PM EST SUN FEB 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     SNOW             OSHTEMO                 42.26N 85.68W
02/09/2008  M2.0 INCH        KALAMAZOO          MI   BROADCAST MEDIA

            MODERATE SNOW STILL BEING REPORTED

0855 PM     SNOW             KALAMAZOO               42.27N 85.59W
02/09/2008  M2.8 INCH        KALAMAZOO          MI   BROADCAST MEDIA

0945 PM     SNOW             GRANDVILLE              42.90N 85.76W
02/09/2008  M3.3 INCH        KENT               MI   NWS EMPLOYEE

            FELL BETWEEN 730 PM AND 945 PM.

0952 PM     SNOW             3 E GRAND JUNCTION      42.40N 86.01W
02/09/2008  M4.0 INCH        VAN BUREN          MI   TRAINED SPOTTER

0952 PM     SNOW             BYRON CENTER            42.81N 85.72W
02/09/2008  M2.1 INCH        KENT               MI   TRAINED SPOTTER

1015 PM     SNOW             NORTON SHORES           43.16N 86.25W
02/09/2008  M2.0 INCH        MUSKEGON           MI   TRAINED SPOTTER

1020 PM     SNOW             KALAMAZOO               42.27N 85.59W
02/09/2008  M3.4 INCH        KALAMAZOO          MI   TRAINED SPOTTER

1035 PM     SNOW             LANSING                 42.71N 84.55W
02/09/2008  M0.5 INCH        INGHAM             MI   BROADCAST MEDIA

1035 PM     SNOW             KALAMAZOO               42.27N 85.59W
02/09/2008  M3.2 INCH        KALAMAZOO          MI   BROADCAST MEDIA

1130 PM     SNOW             ST. JOHNS               43.00N 84.56W
02/09/2008  M1.8 INCH        CLINTON            MI   TRAINED SPOTTER

1150 PM     NON-TSTM WND GST 8 N LUDINGTON           44.07N 86.44W
02/09/2008  M56.00 MPH       MASON              MI   C-MAN STATION

            BIG SABLE POINT

0200 AM     NON-TSTM WND GST 1 SW SOUTH HAVEN        42.39N 86.29W
02/10/2008  M42.00 MPH       VAN BUREN          MI   OTHER FEDERAL

            SOUTH HAVEN GLERL OB

0207 AM     NON-TSTM WND GST HOLLAND                 42.77N 86.10W
02/10/2008  M41.00 MPH       OTTAWA             MI   ASOS

0233 AM     NON-TSTM WND GST LANSING                 42.71N 84.55W
02/10/2008  M41.00 MPH       INGHAM             MI   ASOS

0235 AM     NON-TSTM WND GST MARSHALL                42.26N 84.96W
02/10/2008  M41.00 MPH       CALHOUN            MI   AWOS

0256 AM     NON-TSTM WND GST JACKSON                 42.24N 84.40W
02/10/2008  M47.00 MPH       JACKSON            MI   ASOS

0300 AM     SNOW             BATTLE CREEK            42.30N 85.23W
02/10/2008  M2.5 INCH        CALHOUN            MI   PUBLIC

0400 AM     NON-TSTM WND GST 1 SW SOUTH HAVEN        42.39N 86.29W
02/10/2008  M45.00 MPH       VAN BUREN          MI   OTHER FEDERAL

0510 AM     NON-TSTM WND GST KALAMAZOO               42.27N 85.59W
02/10/2008  M43.00 MPH       KALAMAZOO          MI   ASOS

0630 AM     SNOW             5 N MUSKEGON            43.30N 86.26W
02/10/2008  E1.5 INCH        MUSKEGON           MI   TRAINED SPOTTER

            SINCE MIDNIGHT. SNOW DEPTH 13.

0641 AM     NON-TSTM WND GST BATTLE CREEK            42.30N 85.23W
02/10/2008  M46.00 MPH       CALHOUN            MI   ASOS

0655 AM     NON-TSTM WND GST CHARLOTTE               42.56N 84.83W
02/10/2008  M41.00 MPH       EATON              MI   AWOS

0700 AM     SNOW             BLOOMINGDALE            42.38N 85.96W
02/10/2008  M5.0 INCH        VAN BUREN          MI   CO-OP OBSERVER

            24 HOUR SNOWFALL FROM 7 AM TO 7 AM.

0710 AM     SNOW             1 NE WAYLAND            42.68N 85.63W
02/10/2008  E3.0 INCH        ALLEGAN            MI   PUBLIC

            SINCE 7 PM 02/09/08.

0745 AM     NON-TSTM WND GST 2 W MUSKEGON            43.23N 86.30W
02/10/2008  M52.00 MPH       MUSKEGON           MI   OTHER FEDERAL

            MKG GLERL OB

0757 AM     SNOW             KALAMAZOO               42.27N 85.59W
02/10/2008  M0.9 INCH        KALAMAZOO          MI   TRAINED SPOTTER

            WESTERN MICHIGAN UNIVERSITY SINCE MIDNIGHT. 9 INCH DEPTH.
            SEASONAL SNOWFALL TOTAL IS 66.7.

0800 AM     SNOW             ALLEGAN                 42.53N 85.85W
02/10/2008  E6.0 INCH        ALLEGAN            MI   LAW ENFORCEMENT

            MOST OF THIS SNOW FELL BEFORE MIDNIGHT. THERE IS
            CONSIDERABLE BLOWING AND DRIFTING. SOME SLIDE OFFS ON
            HIGHWAYS.

0800 AM     SNOW             WALKER                  42.98N 85.75W
02/10/2008  M3.0 INCH        KENT               MI   BROADCAST MEDIA

            2.5 INCHES FELL BEFORE MIDNIGHT AND ANOTHER .5 INCHES
            FELL SINCE MIDNIGHT.

0815 AM     NON-TSTM WND GST MUSKEGON                43.23N 86.26W
02/10/2008  M47.00 MPH       MUSKEGON           MI   ASOS

0836 AM     SNOW             HOLLAND                 42.77N 86.10W
02/10/2008  M4.0 INCH        OTTAWA             MI   UTILITY COMPANY

            3 INCHES FELL BEFORE MIDNIGHT, 1 INCH FELL AFTER
            MIDNIGHT.

0836 AM     SNOW             GRANDVILLE              42.90N 85.76W
02/10/2008  M5.0 INCH        KENT               MI   NWS EMPLOYEE

            4 INCHES FELL BETWEEN 7 AM AND MIDNIGHT... 3.7 OF THAT
            FELL BETWEEN 7 PM AND 11 PM. ANOTHER INCH FELL AFTER
            MIDNIGHT. CONSIDEABLE BLOWING AND DRIFTING. VISIBILITY
            FREQUENTLY LESS THAN 100 FEET BETWEEN 6 AM AND 7 AM.

0918 AM     SNOW             3 N JACKSON             42.29N 84.40W
02/10/2008  M2.3 INCH        JACKSON            MI   PUBLIC

            5 INCHES ON THE GROUND.

0955 AM     NON-TSTM WND GST SOUTH HAVEN             42.40N 86.27W
02/10/2008  M44.00 MPH       VAN BUREN          MI   AWOS

1055 AM     NON-TSTM WND GST MOUNT PLEASANT          43.61N 84.75W
02/10/2008  M40.00 MPH       ISABELLA           MI   AWOS

1211 PM     SNOW             5 N MUSKEGON            43.30N 86.26W
02/10/2008  M2.2 INCH        MUSKEGON           MI   PUBLIC

            THE STORM TOTAL SINCE 6 PM SATURDAY IS 2.2 INCHES. ALMOST
            ALL OF THAT FELL THIS MORNING.

1216 PM     SNOW             BYRON CENTER            42.81N 85.72W
02/10/2008  M1.2 INCH        KENT               MI   TRAINED SPOTTER

            SNOWFALL FROM TODAY ONLY.

1216 PM     SNOW             HOLLAND                 42.77N 86.10W
02/10/2008  M4.0 INCH        OTTAWA             MI   TRAINED SPOTTER

            2 INCHES FELL SATURDAY EVENING JUST AHEAD OF THE ARCTIC
            FRONT. VISIBITILIES NOW ARE MOSTLY 1 TO 3 MILES BUT DROP
            TO NEAR ZERO FOR 3 TO 5 MINUTE PERIODS DURING THE HEAVIER
            SNOW SHOWERS.

&&

BMARINO
Local storm report, Feb 10, 12:59 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1259 PM EST SUN FEB 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     SNOW             KALAMAZOO               42.27N 85.59W
02/10/2008  M4.6 INCH        KALAMAZOO          MI   TRAINED SPOTTER

            SIGNIFICANT BLOWING AND DRIFTING. THERE WAS A MULTIPLE
            CAR PILE UP JUST SOUTH OF KALAMAZOO. THE 4.6 INCHES IS
            THE STORM TOTAL SINCE 7 PM LAST NIGHT.

&&

BMARINO
Local storm report, Feb 10, 1:01 PM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
101 PM EST SUN FEB 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     SNOW             SCHOOLCRAFT             42.12N 85.63W
02/10/2008  M4.6 INCH        KALAMAZOO          MI   TRAINED SPOTTER

            SIGNIFICANT BLOWING AND DRIFTING. THERE WAS A MULTIPLE
            CAR PILE UP JUST SOUTH OF KALAMAZOO. THE 4.6 INCHES IS
            THE STORM TOTAL SINCE 7 PM LAST NIGHT.

&&

BMARINO
Local storm report, Feb 10, 1:55 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
155 PM EST SUN FEB 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     SNOW             BALDWIN                 43.90N 85.85W
02/10/2008  E2.0 INCH        LAKE               MI   COUNTY OFFICIAL

0143 PM     SNOW             PARIS                   43.77N 85.50W
02/10/2008  E3.0 INCH        MECOSTA            MI   COUNTY OFFICIAL

            ESTIMATED FOR MECOSTA AND OSCEOLA COUNTIES. NORTH SOUTH
            ROADS HAVE HEAVY DRIFTING. MANY VEHICLES STUCK MAINLY ON
            SECONDARY ROADS.

0146 PM     SNOW             HARRISON                44.02N 84.80W
02/10/2008  E0.0 INCH        CLARE              MI   COUNTY OFFICIAL

            LITTLE SNOW. NORTH SOUTH ROADS HEAVILY DRIFTED. SOME
            STRANDED MOTORISTS.

&&

IOD
Local storm report, Feb 10, 3:03 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
303 PM EST SUN FEB 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     NON-TSTM WND GST MARSHALL                42.26N 84.96W
02/10/2008  M41.00 MPH       CALHOUN            MI   AWOS

&&

JK

Nearby

Wind Chill Advisories in Michigan, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.